Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 233, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jul 5, 2011, 4:45 PM CDT for 4 counties in Iowa. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2011, 4:45 PM CDT (21:45 UTC)
- Expired
- Jul 5, 2011, 5:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hamilton County, IA, Humboldt County, IA, Webster County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 95 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 5:19 PM CDT | TSTM WND GST 65 | E Fort Dodge, IA | TREE LIMBS DOWN. |
| Jul 5, 5:20 PM CDT | TSTM WND DMG | 3 Se Badger, IA | HOG BUILDING DESTROYED. TREES DOWN. WINDMILL DOWN. |
| Jul 5, 5:20 PM CDT | TSTM WND DMG | Fort Dodge, IA | LARGE LIMBS DOWN NORTHEAST SIDE OF FORT DODGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.8 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 939 J/kg
- Mixed-layer CIN
- -259 J/kg
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.8
The text
As transmitted, in the capitals the NWS used until 2016.
664 WUUS53 KDMX 052145 SVRDMX IAC079-091-187-197-052230- /O.NEW.KDMX.SV.W.0233.110705T2145Z-110705T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 445 PM CDT TUE JUL 5 2011 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN HAMILTON COUNTY IN CENTRAL IOWA... SOUTHEASTERN HUMBOLDT COUNTY IN NORTH CENTRAL IOWA... NORTHEASTERN WEBSTER COUNTY IN CENTRAL IOWA... SOUTHWESTERN WRIGHT COUNTY IN NORTH CENTRAL IOWA... * UNTIL 530 PM CDT * AT 443 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DAKOTA CITY...OR 15 MILES NORTH OF FORT DODGE...AND MOVING SOUTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BADGER AROUND 500 PM CDT. VINCENT AROUND 505 PM CDT. DUNCOMBE AROUND 525 PM CDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE OTHO. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING. && LAT...LON 4245 9384 4237 9417 4272 9420 4278 9401 TIME...MOT...LOC 2146Z 340DEG 22KT 4271 9410 WIND...HAIL 60MPH 1.00IN $$ ZOGG
4 follow-up statements
465 WWUS53 KDMX 052200 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 500 PM CDT TUE JUL 5 2011 IAC079-091-187-197-052230- /O.CON.KDMX.SV.W.0233.000000T0000Z-110705T2230Z/ HUMBOLDT IA-HAMILTON IA-WRIGHT IA-WEBSTER IA- 500 PM CDT TUE JUL 5 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN WEBSTER...SOUTHWESTERN WRIGHT...NORTHWESTERN HAMILTON AND SOUTHEASTERN HUMBOLDT COUNTIES UNTIL 530 PM CDT... AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF DAKOTA CITY...OR 11 MILES NORTHEAST OF FORT DODGE... MOVING SOUTH AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... VINCENT AROUND 510 PM CDT. DUNCOMBE AROUND 525 PM CDT. OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE OTHO. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A REINFORCED BUILDING AND AWAY FROM WINDOWS. && LAT...LON 4267 9419 4269 9399 4245 9384 4237 9417 TIME...MOT...LOC 2200Z 340DEG 22KT 4263 9406 WIND...HAIL 60MPH 1.00IN $$ ZOGG
034
WWUS53 KDMX 052209
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
509 PM CDT TUE JUL 5 2011
IAC091-197-052219-
/O.CAN.KDMX.SV.W.0233.000000T0000Z-110705T2230Z/
HUMBOLDT IA-WRIGHT IA-
509 PM CDT TUE JUL 5 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WRIGHT AND
SOUTHEASTERN HUMBOLDT COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS EXITED THE WARNED AREA.
LAT...LON 4261 9397 4256 9397 4256 9393 4244 9386
4237 9417 4264 9419 4264 9399
TIME...MOT...LOC 2209Z 340DEG 22KT 4258 9403
$$
IAC079-187-052230-
/O.CON.KDMX.SV.W.0233.000000T0000Z-110705T2230Z/
HAMILTON IA-WEBSTER IA-
509 PM CDT TUE JUL 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
WEBSTER AND NORTHWESTERN HAMILTON COUNTIES UNTIL 530 PM CDT...
AT 505 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
SOUTHWEST OF EAGLE GROVE...OR 9 MILES NORTHEAST OF FORT DODGE...
MOVING SOUTH AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
DUNCOMBE AROUND 525 PM CDT.
OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE OTHO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A REINFORCED BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4261 9397 4256 9397 4256 9393 4244 9386
4237 9417 4264 9419 4264 9399
TIME...MOT...LOC 2209Z 340DEG 22KT 4258 9403
WIND...HAIL 60MPH 1.00IN
$$
ZOGG791
WWUS53 KDMX 052218
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
518 PM CDT TUE JUL 5 2011
IAC079-187-052230-
/O.CON.KDMX.SV.W.0233.000000T0000Z-110705T2230Z/
HAMILTON IA-WEBSTER IA-
518 PM CDT TUE JUL 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
WEBSTER AND NORTHWESTERN HAMILTON COUNTIES UNTIL 530 PM CDT...
AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
NORTHEAST OF FORT DODGE...MOVING SOUTH AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
DUNCOMBE AROUND 525 PM CDT.
OTHO AROUND 530 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A REINFORCED BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4261 9401 4255 9397 4244 9386 4237 9417
4258 9419
TIME...MOT...LOC 2219Z 344DEG 26KT 4251 9408
WIND...HAIL 60MPH 1.00IN
$$
ZOGG810
WWUS53 KDMX 052226
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
526 PM CDT TUE JUL 5 2011
IAC079-187-052236-
/O.EXP.KDMX.SV.W.0233.000000T0000Z-110705T2230Z/
HAMILTON IA-WEBSTER IA-
526 PM CDT TUE JUL 5 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WEBSTER AND
NORTHWESTERN HAMILTON COUNTIES WILL EXPIRE AT 530 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4261 9401 4255 9397 4244 9386 4237 9417
4258 9419
TIME...MOT...LOC 2226Z 344DEG 26KT 4246 9406
$$
ZOGGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:40 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 5, 3:40 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 340 PM CDT TUE JUL 5 2011 .SHORT TERM /TONIGHT/... ANTICIPATE ONGOING PRECIPITATION ACROSS NORTHERN CWA TO CONTINUE THROUGH THE EVENING HOURS. ADDITIONAL CONVECTION IS EXPECTED TO DEVELOP ACROSS CENTRAL CWA BEFORE 00Z. HOWEVER...STILL UNCERTAINTY IN TIMING OF DEVELOPMENT...IF DEVELOPMENT OCCURS AT ALL. CLOUD COVER WHICH HUNG AROUND ALL DAY HAS KEPT TEMPERATURES COOLER THAN ANTICIPATED...WHICH HAS HELPED TO LIMIT DAYTIME HEATING. WITH STRONG CAP IN PLACE...COULD KEEP A LID ON CONVECTION. HOWEVER...COLD FRONT WILL PUSH SOUTHEAST FROM SD AND EXPECT TO SEE A LITTLE THETA E ADVECTION ALONG AND AHEAD OF THE FRONT. THESE TWO FACTORS COULD BE ENOUGH TO GET CONVECTION ROLLING...THEREFORE HAVE GONE WITH LIKELY POPS ACROSS MUCH OF THE CENTRAL CWA THROUGH 00-06Z. IF CAP CAN BE OVERCOME...GOOD POCKET OF 2000-3000 J/KG CAPE FOR STORMS TO WORK WITH. ELEVATED CAPES ARE ALSO DECENT WITH 1500-2000 J/KG AS WELL. LIMITING FACTOR WILL BE SHEAR. NAM AND RUC ARE HARD HITTING WITH SHEAR...ESPECIALLY IN THE SOUTHEAST. HOWEVER...OTHER MODELS HAVE LITTLE TO NO SHEAR FOR STORMS TO WORK WITH. LATEST MESOANALYSIS DOES INDICATE 30-40 KTS OF BULK SHEAR ACROSS THE SOUTHEAST. THIS WILL BE THE MOST LIKELY AREA FOR ANY SEVERE STORMS...WITH HIGH WINDS AND LARGE HAIL THE MAIN THREATS. PARAMETERS QUICKLY DISSIPATE AFTER 00Z...BRINGING SEVERE POTENTIAL TO AN END BY LATE EVENING. HOWEVER...WITH FRONT STILL PASSING THROUGH WOULD EXPECT TO SEE LINGERING SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD. .LONG TERM /THURSDAY THROUGH TUESDAY/... WEAK HI PRES WILL MOVE THROUGH THE AREA OVER THE NEXT FEW DAYS. OLD CDFNT BOUNDARY JUST THE SOUTH WILL BE THE FOCUS FOR TSRA WITH A FEW BRUSHING THE FAR SOUTH WED. PATTERN NOT CHANGING ALL THAT MUCH WITH THE HI PRES OVR THE GRTLKS FEEDING IN RELATIVELY DRIER AIR INTO THE STATE. NEXT SYSTEM TO AFFECT IA WILL BE THE SYS FROM THE GULF OF AK. THIS SYSTEM WILL MOV THRU THE RCKYS OVR THE WEEKEND AND INCREASE THE CHC FOR TSRA. DYNAMICS LOOK MORE FAVORABLE WITH THE WEEKEND SYS AND IT IS LKLY TO BRING THE BEST CHCS FOR MORE WDSPRD RAINFALL. TEMPS WILL REMAIN CLOSE TO NORMAL THRU THE PD. && .AVIATION...05/18Z PRECIPITATION ACROSS NORTHWESTERN IOWA IS QUICKLY DISSIPATING AS EXPECTED...AND HAVE REMOVED MENTION FROM SITES. CLOUDS WILL LINGER THROUGH THE AFTERNOON...BUT CEILINGS WILL STAY VFR. COULD SEE ADDITIONAL DEVELOPMENT LATE INTO THE AFTERNOON NEAR 00Z...BUT AM UNCERTAIN AS TO TIMING AND LOCATION OF STORMS. HAVE TRENDED TOWARDS STORMS WITH CB MENTION. NEXT BIG CONCERN WILL BE WITH POSSIBLE FOG DEVELOPMENT AFTER 06Z. HAVE TRENDED VISIBILITIES LOWER...BUT WOULD EXPECT MOST LIKELY LOCATION FOR FOG/DENSE FOG TO BE AT NORTHERN SITES...KFOD...KMCW AND KALO. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...WILKINS LONG TERM...MS JUL 11 AVIATION...WILKINS
Hazardous weather outlook, Jul 5, 3:53 PM CDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 353 PM CDT TUE JUL 5 2011 IAZ004-024-086-062100- EMMET-HUMBOLDT-WAPELLO- 353 PM CDT TUE JUL 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE DES MOINES RIVER BASIN. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. STRONG TO POTENTIALLY SEVERE THUNDERSTORMS ARE FORECAST LATE THIS AFTERNOON AND TONIGHT ACROSS THE AREA. LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LINGERING THUNDERSTORMS ARE POSSIBLE OVER THE FAR SOUTH WEDNESDAY MORNING...BUT NO SEVERE WEATHER IS FORECAST AT THIS TIME. OFF AND ON CHANCES FOR THUNDERSTORMS RETURN FOR THE WEEKEND...IT IS TOO EARLY AT THIS TIME TO DETERMINE THE THREAT FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. IAZ005>007-015>017-023-025>028-033>039-049-050-061-062-074-075- 062100- KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-POCAHONTAS- WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN- GRUNDY-BLACK HAWK-MARSHALL-TAMA-JASPER-POWESHIEK-MARION-MAHASKA- 353 PM CDT TUE JUL 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED ACROSS THE ARE LATE THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL BE STRONG...WITH A FEW SEVERE STORMS ALSO POSSIBLE. LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LINGERING THUNDERSTORMS ARE POSSIBLE OVER THE FAR SOUTH WEDNESDAY MORNING...BUT NO SEVERE WEATHER IS FORECAST AT THIS TIME. OFF AND ON CHANCES FOR THUNDERSTORMS RETURN FOR THE WEEKEND...IT IS TOO EARLY AT THIS TIME TO DETERMINE THE THREAT FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. IAZ044>048-057>060-070>073-081>085-092>097-062100- CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK-CASS- ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-LUCAS-MONROE-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 353 PM CDT TUE JUL 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE ARE THIS EVENING AND TONIGHT. THUNDERSTORMS WILL BE STRONG TO SEVERE. LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LINGERING THUNDERSTORMS ARE POSSIBLE OVER THE FAR SOUTH WEDNESDAY MORNING...BUT NO SEVERE WEATHER IS FORECAST AT THIS TIME. OFF AND ON CHANCES FOR THUNDERSTORMS RETURN FOR THE WEEKEND...IT IS TOO EARLY AT THIS TIME TO DETERMINE THE THREAT FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT. AW
In the hours before
Special weather statement, Jul 5, 1:48 PM CDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 148 PM CDT TUE JUL 5 2011 IAZ004>006-015-016-051945- EMMET-HANCOCK-KOSSUTH-PALO ALTO-WINNEBAGO- 148 PM CDT TUE JUL 5 2011 ...LINE OF STRONG STORMS TO IMPACT NORTHERN IOWA... AT 142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES NORTH OF ESTHERVILLE TO 22 MILES NORTH OF ALGONA...MOVING SOUTHEAST AT 30 MPH. PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... SWEA CITY... DOLLIVER... BANCROFT... ARMSTRONG... TITONKA... ESTHERVILLE AIRPORT... ESTHERVILLE... WODEN... GRUVER... WALLINGFORD... BURT... WESLEY... RINGSTED... LONE ROCK... GRAETTINGER... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. AW
Local storm report, Jul 5, 4:16 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
416 PM CDT TUE JUL 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM TSTM WND DMG 2 W BURT 43.20N 94.26W
07/05/2011 KOSSUTH IA BROADCAST MEDIA
LISTENER REPORT RELAIED VIA KLGA. TELEPHONE POLES
DOWN...DAMAGE TO BUILDING...POSSIBILY A TRAILER DAMAGED
TOO.
&&
AWSpecial weather statement, Jul 5, 4:22 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 422 PM CDT TUE JUL 5 2011 IAZ024-025-035-036-052215- HAMILTON-HUMBOLDT-WEBSTER-WRIGHT- 422 PM CDT TUE JUL 5 2011 ...STRONG THUNDERSTORMS MOVING SOUTH ACROSS NORTHERN IOWA... AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 24 MILES NORTH OF FORT DODGE...MOVING SOUTH AT 30 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HUMBOLDT... DAKOTA CITY... THOR... GOLDFIELD... EAGLE GROVE... BADGER... FORT DODGE AIRPORT... VINCENT... FORT DODGE... WOOLSTOCK... OTHO... DUNCOMBE... WEBSTER CITY... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. ZOGG
Local storm report, Jul 5, 4:28 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
428 PM CDT TUE JUL 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND GST ALGONA AIRPORT 43.08N 94.27W
07/05/2011 M51 MPH KOSSUTH IA AWOS
&&
ZOGGThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 3:10 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Kossuth | 27 min |
| Jul 5, 3:36 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Kossuth | 39 min |
| Jul 5, 5:43 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene, Webster | 47 min |
| Jul 5, 5:52 PM CDT | Tornado Warning | DMX | Boone, Webster | 23 min |
| Jul 5, 6:28 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas | 47 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.